Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Have severe muscle pain on hips, buttocks and lower back thighs. Taking medicine. Which medicine is causing this?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6656 Questions
Question
I have severe muscle pain on my hips, buttocks and lower back thighs. I take medicies 1. Cardac H 2.5 (Ramipril 2.5mg and Hydrochlorothiazide 12.5mg), and AT Amlodac for BP 2. Atorvastatin 5mg for cholestorel 3. Colsprine 100 (Aspirin), 4. Dutasteride 0.5mg and Tamsulosin Hydrocloride 0.4mg(Combo capsules - Medicine name - Dutas-T) for BPH 5. Metafort 5 (Metformin Hydrochloride). Kindly let me know which Medicine/s is/are the culprit for this. Thanks and Regards.
Posted Sat, 6 Oct 2012 in Bones, Muscles and Joints
 
 
Answered by Dr. Pavan Kumar Gupta 2 hours later
Hello
Thanks for the query.
Before answering your question I need certain informations from you so that I am in a better position to reply.
Since when you are having these muscle pains?
Has this pain occurred suddenly or has it come gradually ?
Is there Any history of injury?
Are your blood sugar levels controlled?
Have you consulted any doctor for your problem?
Has any investigation been done regarding these hip pains?
Is there any numbness or weakness in legs or feet?

Waiting for your reply 
Thanks

Above answer was peer-reviewed by
 
Follow-up: Have severe muscle pain on hips, buttocks and lower back thighs. Taking medicine. Which medicine is causing this? 3 hours later
ALL MEDICINES MENTIONED ARE BEING TAKEN SINCE 3 / 4 YEARS.
Since when you are having these muscle pains? NOTICEABLE SINCE 3 / 4 MONTHS. EARLIER OCCASSIONALLY I HAD PAIN SINCE 2 / 3 YEARS.
Has this pain occurred suddenly or has it come gradually ? NOT SUDDENLY BUT GRADUALLY.
Is there Any history of injury? NO INJURY OF ANY KIND.
Are your blood sugar levels controlled? RECENT FBS 119.0 PPBS 132.0 Hba1c 6.30
Have you consulted any doctor for your problem? YES. ORTHOPEDIC - AFTER X-RAY NO MAJOR FINDING EXCEPT 'AGEING PROCESS'
Has any investigation been done regarding these hip pains? NO.
Is there any numbness or weakness in legs or feet? NO. ONLY PAIN AND NOT IN FEET.
RECENTLY I REQUESTED MY PHYSICIAN AND STOPPED ATORVA 5MG. (EARILIE IT WAS ATORVA SAVE F 10 (with Fenofibrate?). ALSO I STOPPED 'SPLENDA' IN TEA WHICH I WAS TAKING SINCE 2 YEARS. (Earlier Sugar Free).
ALSO SHOULD I STOP 'DUTAS-T (Dutasteride 0.5mg and Tamsulosin Hydrocloride 0.4mg(Combo capsules)?
KINDLY HELP. MY MOVEMENT IS RESTRICTED AND FOR EMERGENCY, I HAVE TO TAKE HELP OF PAIN KILLER (Dyclogesic).
THANKS AND REGARDS.
 
 
Answered by Dr. Pavan Kumar Gupta 9 hours later
Hello
Your fasting blood sugar levels are slightly high suggesting a impaired fasting glucose state.You are taking METFORMIN correctly for that and have stopped SPLENDA.
There is no point stopping DUTAS T as this will aggravate your prostate symptoms.
Your symptoms could be because of ATORVASTATIN as these statins are known to cause myositis and it results in muscle inflammation and marked elevation of CPK enzymes in blood.You should have got checked CPK levels of blood.
Since you are complaining of severe pain in buttocks and hips,I suggest you to get MRI lumbosacral spine done to find the exact cause for it as X-ray may not show the exact cause.
I advise you to consult a orthopedic surgeon for exact evaluation of your problem and get CPK levels of blood and keep off from atorvastatin.
I hope to have answered your query however you may revert to me for any further query.
Best of luck
Thanks
Above answer was peer-reviewed by
 
Follow-up: Have severe muscle pain on hips, buttocks and lower back thighs. Taking medicine. Which medicine is causing this? 3 hours later
Thanks a lot Doctor. Your reply is a great moral support / second positive opinion for me. I shall continue Metafort and will not use any artificial sweetner. I shall also continue DUTAS-T for my BPH (Prostate). I have stopped Atorva 5 with a hope that it will reduce my Muscle Pain. In line with your advice, my Physician also has advised me to go for SGPT and CPK Total reports and see him. In line with your advice, my Doctor daughter (MD/DMRE) settled in UK and now British Citizen also advised me to go for MRI. I shall revert back in future with my reports and revised prescriptions. Right now, we close the discussion. Thanks again and Good Bye.
(How to ensure my next query / reference can reach Dr. XXXXXXX XXXXXXX XXXXXXX who can better understand my past reference?).
 
 
Answered by Dr. Pavan Kumar Gupta 12 minutes later
Hello
Best of luck to you.
Whenever you have to ask anything from me you can address the query in my name.It will reach me.
Thanks
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor